Alert archive / Nevada / Wind Advisories in 2024
Wind Advisory 29, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 10, 2024, 11:39 AM PST for Clark County, Nye County, Nevada. It took effect at Nov 11, 2024, 4:00 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2024, 11:39 AM PST (19:39 UTC)
- In effect from
- Nov 11, 2024, 4:00 PM PST
- Expired
- Nov 12, 2024, 12:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3059 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
783 WWUS75 KVEF 101939 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1139 AM PST Sun Nov 10 2024 NVZ019-111100- /O.NEW.KVEF.WI.Y.0029.241112T0000Z-241112T0800Z/ Spring Mountains-Red Rock Canyon- Including the cities of Red Rock Canyon and Mt Charleston 1139 AM PST Sun Nov 10 2024 ...WIND ADVISORY IN EFFECT FROM 4 PM MONDAY TO MIDNIGHT PST MONDAY NIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts in excess of 60 mph expected. * WHERE...Spring Mountains including Kyle Canyon and Lee Canyon, Red Rock Canyon. * WHEN...From 4 PM Monday to midnight PST Monday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas SM
4 follow-up statements
466 WWUS75 KVEF 111044 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 244 AM PST Mon Nov 11 2024 NVZ019-120000- /O.CON.KVEF.WI.Y.0029.241112T0000Z-241112T0800Z/ Spring Mountains-Red Rock Canyon- Including the cities of Red Rock Canyon and Mt Charleston 244 AM PST Mon Nov 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts in excess of 60 mph expected. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...From 4 PM this afternoon to midnight PST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hazardous crosswinds along Highway 95 west of Indian Springs possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JCS
166 WWUS75 KVEF 112336 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 336 PM PST Mon Nov 11 2024 NVZ019-120800- /O.CON.KVEF.WI.Y.0029.241112T0000Z-241112T0800Z/ Spring Mountains-Red Rock Canyon- Including the cities of Red Rock Canyon and Mt Charleston 336 PM PST Mon Nov 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts in excess of 60 mph expected. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...Until midnight PST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hazardous crosswinds along Highway 95 west of Indian Springs possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JP
567 WWUS75 KVEF 120319 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 719 PM PST Mon Nov 11 2024 NVZ017-120800- /O.EXA.KVEF.WI.Y.0029.000000T0000Z-241112T0800Z/ Western Clark and Southern Nye County- Including the cities of Amargosa Valley, Indian Springs, Desert Rock, and Pahrump 719 PM PST Mon Nov 11 2024 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Western Clark and Southern Nye County. This includes Highway 95 between Kyle Canyon Road and Beatty. * WHEN...Until midnight PST tonight. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ019-120800- /O.CON.KVEF.WI.Y.0029.000000T0000Z-241112T0800Z/ Spring Mountains-Red Rock Canyon- Including the cities of Red Rock Canyon and Mt Charleston 719 PM PST Mon Nov 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...Until midnight PST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AG
352 WWUS75 KVEF 120748 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1148 PM PST Mon Nov 11 2024 NVZ017-019-120900- /O.EXP.KVEF.WI.Y.0029.000000T0000Z-241112T0800Z/ Western Clark and Southern Nye County-Spring Mountains-Red Rock Canyon- Including the cities of Amargosa Valley, Desert Rock, Pahrump, Indian Springs, Red Rock Canyon, and Mt Charleston 1148 PM PST Mon Nov 11 2024 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... Winds will continue to decrease through the early morning hours across the area and the Wind Advisory has been allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas BKP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 10, 7:43 AM PST, 3 hours 56 minutes earlier.
Area forecast discussion, Nov 10, 7:43 AM PST, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 743 AM PST Sun Nov 10 2024 .SYNOPSIS...Quiet weather through the weekend with warming temperatures through Veterans Day. A weak system will bring gusty south winds Monday afternoon and gusty northwest winds overnight into Tuesday, with light snowfall in the eastern Sierra. A deep fall- like system will drop through the region next weekend, dropping temperatures and returning gusty winds and chances of precipitation, though details such as timing, strength, and position remain unclear. && .UPDATE...This morning's satellite imagery shows high clouds streaming across the area, the thickest of which are on the lee side of the Sierra in northern Inyo and Esmeralda counties. Low temperatures this morning were several degrees warmer compared to temperatures at this time yesterday. This includes lows in the 40s around the Las Vegas area. Today's weather features near to slightly above average temperatures for this time of year and light winds. && .SHORT TERM...Today through Tuesday. Shortwave ridging continues over the Desert Southwest today. Forecast temperatures this afternoon are 2-4 degrees warmer than Saturday, which will bring the region within a couple degrees of seasonal averages for early-mid November. This warming trend coupled with mostly clear skies and light winds will make for an optimal holiday weekend for outdoor recreation. As mentioned in the previous discussion, there could be increased high-level smoke across southwestern portions of our forecast area from wildfires in southern California (specifically, the Happy Fire), with Inyo, Esmeralda, and San Bernardino counties most likely to notice any smoke. That said, if smoke materializes, expect minimal-to-no impacts. A rather substantial pattern change is noted in the ensemble guidance as flow becomes more progressive and a series of storm systems move across the Western CONUS. The first will emerge as an open wave moving across California and toward the Four Corners region Monday night into Tuesday. This will result in a period of gusty west-southwesterly winds on Monday followed by post-frontal northwesterly winds and a bit of a cooldown on Tuesday. Per the NBM, most areas will see sub-advisory level wind gusts of 30-40 mph, including the Las Vegas Valley Monday into Monday night. Given the west-southwest upper-level flow, odds of stronger gusts will generally be limited to the higher terrain, especially the eastern Sierra and adjacent Owens Valley, where some downsloping may occur. This is where wind gusts in excess of 40 mph will be most probable (40-60%), with impacts possible across Highway 395. Light accumulations of 1-3 inches of snow can be expected above 7000 feet along the eastern Sierra crest & White Mountain peaks. High temperatures will drop by 5-10 degrees on Tuesday, but things look to rebound rather quickly as ridging gradually builds in again midweek. .LONG TERM...Wednesday through next Sunday. Confidence is quite high that another upper-level trough will dig south through the western CONUS late-week into next weekend, returning cloudier, breezier, and cooler conditions to the region. ECMWF, GFS, and Canadian ensemble means are in much closer agreement regarding the timing of this weekend system than they were 24 hours ago, with details such as strength and position still uncertain. && .AVIATION...For Harry Reid...Light winds following the typical diurnal directional patterns of easterly winds from late morning into early evening and westerly winds from late evening through mid- morning will continue today. VFR conditions will prevail through the TAF period SCT to BKN high clouds with bases AOA 20kft AGL this evening through this evening, then becoming FEW to SCT overnight into Monday morning. For the rest of southern Nevada, northwest Arizona and southeast California...Except for the lower Colorado River Valley, all regional TAF sites will see winds of less than 10kts again today. In the river valley, northerly breezes, with a 25% chance of gusts to 15 knots, will continue through the afternoon before decreasing this evening and overnight. VFR conditions will prevail through the TAF period with SCT to BKN high clouds with bases AOA 20kft AGL through this afternoon before becoming FEW to SCT west to east overnight into Monday morning. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Meltzer DISCUSSION...Soulat/Austin AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.